Alert archive / South Dakota / Wind Advisories in 2006
Wind Advisory 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 9, 2006, 4:07 AM CST for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 9, 2006, 11:00 AM CST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2006, 4:07 AM CST (10:07 UTC)
- In effect from
- Feb 9, 2006, 11:00 AM CST
- Expired
- Feb 10, 2006, 9:00 PM CST
- In force
- 34 hr
- Issued by
- NWS Aberdeen, SD
All 28 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.1 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KABR 091007 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 407 AM CST THU FEB 9 2006 .LOW PRESSURE WILL MOVE INTO AND ACROSS THE NORTHERN PLAINS TODAY AND TONIGHT. A COLD FRONT CONNECTED TO THAT LOW WILL PUSH SOUTHEAST OVER THE REGION TODAY. BEHIND THE FRONT...WINDS WILL BECOME QUITE GUSTY...ESPECIALLY OVER PORTIONS OF CENTRAL AND WESTERN SOUTH DAKOTA. SDZ003-004-009-015-016-033>035-045-048-091815- /O.NEW.KABR.WI.Y.0004.060209T1700Z-060210T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 407 AM CST THU FEB 9 2006 /307 AM MST THU FEB 9 2006/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO MIDNIGHT CST /11 PM MST/ TONIGHT. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO MOVE INTO WESTERN AND CENTRAL SOUTH DAKOTA LATER THIS MORNING. WINDS OF 25 TO 40 MPH CAN BE EXPECTED. THE STRONG WINDS SHOULD PERSIST THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ TDK
7 follow-up statements
000 WWUS73 KABR 091747 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1147 AM CST THU FEB 9 2006 .LOW PRESSURE WILL MOVE INTO AND ACROSS THE NORTHERN PLAINS TODAY AND TONIGHT. A COLD FRONT CONNECTED TO THAT LOW WILL PUSH SOUTHEAST OVER THE REGION TODAY. BEHIND THE FRONT...WINDS WILL BECOME QUITE GUSTY...ESPECIALLY OVER PORTIONS OF CENTRAL AND WESTERN SOUTH DAKOTA. SDZ003-004-009-015-016-033>035-045-048-100200- /O.CON.KABR.WI.Y.0004.000000T0000Z-060210T0600Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES- LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 1147 AM CST THU FEB 9 2006 /1047 AM MST THU FEB 9 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... STRONG AND GUSTY NORTHWEST WINDS ARE BLOWING ACROSS WESTERN AND CENTRAL SOUTH DAKOTA. WINDS OF 25 TO 40 MPH CAN BE EXPECTED ACROSS THE MISSOURI RIVER VALLEY THROUGH THIS EVENING. BECAUSE MUCH OF THE AREA RECEIVED A LIGHT COATING OF SNOW...AREAS OF BLOWING SNOW SHOULD BE EXPECTED AS WELL. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 092133 AAB NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 333 PM CST THU FEB 9 2006 .A LOW PRESSURE SYSTEM WILL CONTINUE TO CHURN OVERNIGHT...ALL THE WHILE TAKING AIM ON THE NORTHERN PLAINS STATES TONIGHT AND FRIDAY. A COLD FRONT CONNECTED TO THAT LOW HAS BEEN PRODUCING RATHER STRONG WINDS ACROSS PORTIONS OF THE NORTHERN PLAINS TODAY AND WILL CONTINUE TO DO SO TONIGHT AND FRIDAY. SDZ036-037-051-100545- /O.EXB.KABR.WI.Y.0004.060210T0000Z-060210T0600Z/ HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...HIGHMORE...MILLER...FORT THOMPSON 333 PM CST THU FEB 9 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO DEVELOP THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ003-004-009-015-016-100000- /O.EXT.KABR.WI.Y.0004.000000T0000Z-060210T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG 333 PM CST THU FEB 9 2006 /233 PM MST THU FEB 9 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH HAVE OVERSPREAD NORTH CENTRAL SOUTH DAKOTA...AND WILL PERSIST INTO THIS EVENING. LOOK FOR LIGHT SNOW TO DEVELOP THIS EVENING AS WELL. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ033>035-045-048-100545- /O.CON.KABR.WI.Y.0004.000000T0000Z-060210T0600Z/ STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE...MURDO... PRESHO 333 PM CST THU FEB 9 2006 /233 PM MST THU FEB 9 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL PERSIST ACROSS THE AREA THROUGH THIS EVENING. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ DORN
000 WWUS73 KABR 100041 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 641 PM CST THU FEB 9 2006 .A LOW PRESSURE SYSTEM WILL TRACK FROM NORTHEASTERN NORTH DAKOTA TONIGHT TO WISCONSIN BY FRIDAY AFTERNOON. STRONG NORTHWEST WINDS ON THE WEST SIDE OF THE LOW WILL CONTINUE ACROSS EASTERN SOUTH DAKOTA THROUGH FRIDAY AFTERNOON. MNZ039-046-SDZ003>011-015>023-100845- /O.EXB.KABR.WI.Y.0004.000000T0000Z-060210T2200Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...TIMBER LAKE...GETTYSBURG...FAULKTON... REDFIELD...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 641 PM CST THU FEB 9 2006 /541 PM MST THU FEB 9 2006/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST /3 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ FRIDAY. STRONG NORTHWEST WINDS WILL INCREASE INTO THE 25 TO 40 MPH RANGE OVERNIGHT...AND WILL PERSIST THROUGH FRIDAY AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ SDZ033>037-045-048-051-100845- /O.EXT.KABR.WI.Y.0004.000000T0000Z-060210T2200Z/ STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 641 PM CST THU FEB 9 2006 /541 PM MST THU FEB 9 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CST /3 PM MST/ FRIDAY... THE WIND ADVISORY IS IN EFFECT UNTIL 4 PM CST /3 PM MST/ FRIDAY. STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST TONIGHT THROUGH FRIDAY AFTERNOON. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ PARKIN
000 WWUS73 KABR 100956 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 356 AM CST FRI FEB 10 2006 .A LOW PRESSURE SYSTEM WILL TRACK FROM NORTHEASTERN MINNESOTA TODAY THROUGH WISCONSIN TODAY. STRONG NORTHWEST WINDS ARE EXPECTED ON ACROSS THE REGION AS THE LOW PUSHES SOUTHEASTWARD. MNZ039-046-SDZ004>011-016>023-036-037-051-101100- /O.CAN.KABR.WI.Y.0004.000000T0000Z-060210T2200Z/ TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-HYDE-HAND-BUFFALO- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...HERREID... EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH... WEBSTER...GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE...HIGHMORE...MILLER... FORT THOMPSON 356 AM CST FRI FEB 10 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. $$ SDZ003-015-033>035-045-048-110000- /O.EXT.KABR.WI.Y.0004.000000T0000Z-060211T0000Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 356 AM CST FRI FEB 10 2006 /256 AM MST FRI FEB 10 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS AFTERNOON. WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE TODAY. OCCASIONAL SNOW ACROSS THE AREA...COMBINED WITH THE STRONG WINDS...MAY LIMIT VISIBILITIES IN LOCALIZED AREAS AS WELL. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
000 WWUS73 KABR 101009 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 409 AM CST FRI FEB 10 2006 .A LOW PRESSURE SYSTEM WILL TRACK FROM NORTHEASTERN MINNESOTA THROUGH WISCONSIN TODAY. STRONG NORTHWEST WINDS ARE EXPECTED ACROSS THE REGION AS THE LOW PUSHES SOUTHEASTWARD. SDZ003-015-033>035-045-048-110000- /O.CON.KABR.WI.Y.0004.000000T0000Z-060211T0000Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 409 AM CST FRI FEB 10 2006 /309 AM MST FRI FEB 10 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL PERSIST THROUGH THIS AFTERNOON. WIND GUSTS OF UP TO 50 MPH WILL BE POSSIBLE TODAY. OCCASIONAL SNOW ACROSS THE AREA...COMBINED WITH THE STRONG WINDS...MAY LIMIT VISIBILITIES IN LOCALIZED AREAS AS WELL. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ KNUTSVIG
000 WWUS73 KABR 102134 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 334 PM CST FRI FEB 10 2006 .STRONG NORTHWEST WINDS CONTINUE ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...AS A LOW PRESSURE SYSTEM LOCATED OVER WESTERN WISCONSIN SLOWLY EXITS THE REGION. SDZ003-015-033>035-045-048-110300- /O.EXT.KABR.WI.Y.0004.000000T0000Z-060211T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 334 PM CST FRI FEB 10 2006 /234 PM MST FRI FEB 10 2006/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH CONTINUE TO PERSIST THROUGH THIS EVENING. WIND GUSTS OF UP TO 45 MPH ARE STILL POSSIBLE THIS EVENING. OCCASIONAL SNOW ACROSS THE AREA...COMBINED WITH THE STRONG WINDS...MAY LIMIT VISIBILITIES IN LOCALIZED AREAS AS WELL. USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM INDOORS. $$ ALBRECHT
000 WWUS73 KABR 110308 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 908 PM CST FRI FEB 10 2006 SDZ003-015-033>035-045-048-110415- /O.EXP.KABR.WI.Y.0004.000000T0000Z-060211T0300Z/ CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN- INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE... FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO 908 PM CST FRI FEB 10 2006 /808 PM MST FRI FEB 10 2006/ ...WIND ADVISORY HAS EXPIRED... WINDS HAD DIMINISHED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 9, 3:25 AM CST, 42 minutes earlier.
Area forecast discussion, Feb 9, 3:25 AM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 325 AM CST THU FEB 9 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT THERE ARE SEVERAL ISSUES TO DEAL WITH IN THE SHORT TERM. WINDS AND PRECIPITATION PROBABLY THE MAIN ONES. FOR TODAY SHOULD SEE BAND OF WARM AIR ADVECTION CLOUDS AND VERY LIGHT PRECIPITATION MOVE ACROSS THE COUNTY WARNING AREA. HOWEVER...THE BOUNDARY LAYER IS SO DRY THAT IT IS GONNA BE REAL HARD TO GET ANY MEASURABLE SNOW. THUS... LOW POPS LOOK ENTIRELY APPROPRIATE FOR TODAY. MEANWHILE LOW LEVEL LAPSE RATES ARE EXPECTED TO GET QUITE STEEP TODAY...AND PRESSURE RISES SHOULD SURGE INTO THE WESTERN FORECAST AREA BEFORE NOON. THE COMBINATION OF THE TWO SHOULD BE ENOUGH TO GET WIND ADVISORY CRITERIA WINDS OVER THE MISSOURI RIVER COUNTIES THIS AFTERNOON INTO THIS EVENING. HELD OFF ON ANY HIGHLIGHTS FOR LATER TONIGHT AS PRESSURE RISES SETTLE DOWN A LITTLE DESPITE LOW LEVEL COLD AIR ADVECTION. LATER SHIFTS CAN REVISIT THE SITUATION AS SEE IF THINGS ARE ON TRACK. FOR LATE TONIGHT INTO FRIDAY SHOULD SEE ANOTHER LOBE OF VORTICITY SWING SOUTH ACROSS THE AREA. ALL MODELS NOW HITTING PRECIPITATION MUCH HARDER THAN PREVIOUS RUNS. IT APPEARS MOISTURE WILL BE A LITTLE DEEPER THAN PREVIOUSLY THOUGHT PER MODEL TIME SECTIONS. ALSO...STILL SEE NICE LOOKING UPGLIDE DEVELOPING ACROSS REGION...ESPECIALLY DURING THE DAY ON FRIDAY. THEREFORE BUMPED UP POPS TO HIGH CHANCE CATEGORY ACROSS MOST OF THE AREA. WINDS WILL ALSO BE A DISTINCT PROBLEM ON FRIDAY. THE COMBINATION OF STRONG WINDS...POTENTIAL SNOWFALL AND RESIDENT SNOW COVER OVER THE NORTHEAST COUNTY WARNING WILL PROBABLY LEAD TO THE NEED FOR SOME SORT OF HEADLINE(S). BUT...TO KEEP THINGS SIMPLE AND STRAIGHTFORWARD...WILL LEAVE THOSE HEADLINES FOR LATER SHIFTS...BUT HIT WINDS AND BLOWING SNOW FAIRLY HARD IN THE GRIDS. FOR SATURDAY INTO SATURDAY NIGHT WE SHOULD RETURN TO A LITTLE MORE TRANQUIL SITUATION AS SURFACE PRESSURE GRADIENT SLACKENS A BIT...AND WARM AIR ADVECTION ENSUES FROM THE NORTHWEST AHEAD OF NEXT FRONTAL BOUNDARY. AS FOR TEMPERATURES...CHANGES WERE MOSTLY MINOR. GIVEN HIGHLY MIXED ENVIRONMENT...MODEL OUTPUT STATISTICS LOOKED PRETTY GOOD AND AGREED FAIRLY WELL WITH INHERITED GRIDS. .LONG TERM...SUNDAY THROUGH WEDNESDAY ON SUNDAY AN UPPER LEVEL WAVE WILL PUSH SSE ACROSS MN AND THE UPPER MS RIVER VALLEY. A COLD FRONT WILL DROP SOUTH INTO THE AREA ON SUNDAY...BUT THE WESTWARD EXTENT OF THE LOW CLOUDS STILL IN QUESTION. IF THE GFS TRENDS CONTINUE...CLOUD COVER MAY NEED TO BE INCREASED WITH A MENTION OF FLURRIES. WARMER AIR BEGINS TO PUSH WEST BACK INTO THE AREA ON MONDAY. THE MODELS ARE IN FAVOR OF A WEAK UPPER WAVE MOVING SE FROM MANITOBA THROUGH THE WRN GREAT LAKES REGION ON MONDAY/MONDAY NIGHT. THIS WOULD BRING A WEAK SURFACE TROUGH THROUGH THE AREA. A MORE SIGNIFICANT UPPER TROUGH WILL LIKELY DEEPEN OVER WESTERN NOAM ON MONDAY NIGHT. THE MODELS ARE IN DISAGREEMENT ON MINOR FEATURES...BUT ALL FAVOR A GENERAL LOWERING OF HEIGHTS OVER THE WESTERN CONUS DURING THE TUESDAY/WEDNESDAY TIME FRAME. THE MODELS ARE ALSO FAVORING A SURFACE LOW COMING OUT OF COLORADO...WITH THE 00Z CANADIAN/UKMET/ECMWF/GFS ALL FORECASTING A LOW IN THAT GENERAL AREA BY 00Z WED. IT APPEARS AS THOUGH A TUESDAY/WEDNESDAY SYSTEM MAY AFFECT THE CWA. INTRODUCED A SLIGHT CHANCE OF SNOW FOR TUESDAY AND WEDNESDAY. COLDER AIR WILL LIKELY PUSH SOUTH BEHIND THIS SYSTEM WITH MODELS FORECASTING -20S CELSIUS AIR AT 850 MB OVER SRN CANADA BY MID WEEK. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...WIND ADVISORY MISSOURI RIVER COUNTIES 9AM-MIDNIGHT CST. MN...NONE. && TDK/RK
Hazardous weather outlook, Feb 8, 4:10 AM CST, 23 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 410 AM CST WED FEB 8 2006 SDZ003>006-009-010-015>020-022-023-033>037-045-048-051-091015- CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES- HYDE-HAND-JONES-LYMAN-BUFFALO- 410 AM CST WED FEB 8 2006 /310 AM MST WED FEB 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS ARE EXPECTED TO INCREASE FROM THE NORTHWEST TO 20 TO 35 MPH ON THURSDAY ACROSS THE AREA. ALTHOUGH THE WINDS MAY DECREASE SOMEWHAT THURSDAY EVENING...THE WINDS ARE EXPECTED TO INCREASE AGAIN LATE IN THE NIGHT THURSDAY NIGHT AND REMAIN HIGH THROUGH FRIDAY AFTERNOON. FRIDAY WILL LIKELY BE WINDIER THAN THURSDAY...WITH NORTH TO NORTHWEST WINDS OF 25 TO 40 MPH LIKELY. WIND GUSTS OF 50 MPH WILL BE POSSIBLE ON FRIDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ007-008-011-021-091015- TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT- 410 AM CST WED FEB 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF BLOWING SNOW MAY CAUSE REDUCED VISIBILITIES THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. WINDS ARE EXPECTED TO INCREASE FROM THE NORTHWEST ON THURSDAY AFTERNOON TO 20 TO 30 MPH ACROSS THE AREA. ALTHOUGH THE WINDS MAY DECREASE SOMEWHAT THURSDAY EVENING...THE WINDS ARE EXPECTED TO INCREASE AGAIN LATE THURSDAY NIGHT AND REMAIN HIGH THROUGH FRIDAY AFTERNOON. FRIDAY WILL LIKELY BE WINDIER THAN THURSDAY...WITH NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH LIKELY. WIND GUSTS OF 45 MPH WILL BE POSSIBLE ON FRIDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:25 PM CST | Snow and Blowing Snow Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 3 hr |
Nearby
Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.